View Full Version : GERD and taking Adderall and Ranitidine 300mg?


BellaVita
02-23-13, 10:24 PM
Hi all--
I recently got diagnosed with GERD and I now have this new medication Zantac 300mg that I need to take daily. (I have an endo and other things coming up. :/)

Is it okay to take it while adderall is in your system? I have no idea how it works. I don't want to mess anything up with this antacid thing and adderall.

Is it similar to Omeprazole or a totally different class/mechanism?

I also take Lexapro(10mg) and Clonazepam.
And Trazodone at night.

Thank you so much everyone. I'm new to all of this and don't know what to expect or how to deal with this GERD.(it's pretty bad, haven't slept in days hardly due to choking on acid and I'm completely worn)

Thankyouthankyouthankyou!!!!

BellaVita
02-23-13, 10:53 PM
Okay, it's been about 40minutes since I've taken the Ranitidine(Zantac) 300mg.

I feel weird. Dizzy, like my knees are wobbly and its difficult for me to have coordinated movements such as walking or typing. I also feel slightly irritable, head feels "weird"(best I can describe it) dizzy, and apathetic.

Is this normal? Does my body just have to get used to it? I feel completely useless right now.

:(

I really wanna enjoy this Saturday night..it's a special night my grandparents came into town and my boyfriend is here and I'm all zoned out and not myself. (Sorry rant)

oneup
02-23-13, 11:09 PM
Prilosec (omeprazole sp?) works differently, but is similar, you might want to give it a try. Main thing I notice from these drugs is indigestion. Sounds like you are having a bad reaction or something...its not supposed to make you feel like that.

BellaVita
02-23-13, 11:17 PM
Prilosec (omeprazole sp?) works differently, but is similar, you might want to give it a try. Main thing I notice from these drugs is indigestion. Sounds like you are having a bad reaction or something...its not supposed to make you feel like that.

:goodpost: thank you!

It does? I know it has a huge list of side effects I can't focus enough to write them I remember dizziness being one but idk

I wish Prilosec would work for me but it didn't help my stomach after many tries and weeks..

I don't like feeling this way..I want to fix it!!

Again thanks for your response, any other comments and thoughts are beyond welcome. I really need to feel better I don't want to miss the whole night's events. :(

silivrentoliel
02-23-13, 11:50 PM
I was given Pepcid for my GERD, and I take it at night before I go to bed... it doesn't make me sleep, but it gives me a weird "I need to lay down and sleep" type of feeling... granted, I've been out for a few days and can't remember to go to the stupid pharmacy :lol:

Try taking it right before bed or something... it's daily, so it shouldn't matter when you take it, I wouldn't think...

Chelly
11-04-13, 10:26 AM
I also have GERD and a hiatal hernia and was prescribed adderalll/ritalin and Zantac/Prilosec/ranitidine and quickly noticed that they should NOT be taken together or anytime remotely close. Yes, it will potentials the stimulants effects BUT it also releases that medication into your blood stream quicker which is why I became sick, overall not well feeling. I even noticed some days I actually became confused and zombie-like. Very dangerous. I would recommend only taking your acid reflux med right before bed or first thing in the morning with some food then later on take your stimulants. Just a heads up. I know everyone's body works differently but that is what I experienced. Good luck with everything, i know what your going through. GERD sucks *** lol . Most people over look it and think it's nothing until they actually go through it. Take care :)

Jenn1202
04-25-14, 03:42 PM
I heard that Zantac can increase the effects of Adderall, so lowering the Adderall dose may be a good idea. I had GERD in the past and I tried to take Zantac 150/300 with Ritalin 10. It was a horrible experience, it was absorbed really fast and I had horrible side effects, such as heart racing, nausea, dizziness and possibly heart palpitations. Lowering the dose to Ritalin 5 helped reduce the side effects, but my attention level suffered. Switching to Daytrana (the ritalin patch) helped even more and somewhat reduced the side effects (but the palpitations remained). So if Ritalin works for you then Daytrana can possibly provide a temporary solution. But I would strongly recommend that you make sure you don't get heart palpitations on it.

heylookacastle!
09-18-14, 12:08 AM
I had the exact same problem. Not good to take together in my opinion. Made me insanely nauseated. Famotidine is a great replacement and I swear by it!